MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX ADVANCE KNTLSS PK; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX ADVANCE KNTLSS PK; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 222334
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
Rcr: dr x xxxxx; royal; (b)(6) 2018.During use on the patient the anchor tip broke while inserting into the bone.Action taken: used another device.Patient outcome post surgery: successful repair.No ae to patient.Patient initial: (b)(6).Additional information from the affiliate on 13/07/2018: the product has been discarded.The anchor tip broke inside the patient but broken piece was retrieved from the patient and there was nothing left in the patient.No patient harm.There was 2 min delay in surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.A non-conformance search was performed for this product code 222334 lot l598100 combination and no non-conformances were identified.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi:(b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Udi:(b)(4).
 
Event or Problem Description
Rcr: dr x xxxxx; royal perth hospital (b)(6)2018.During use on the patient the anchor tip broke while inserting into the bone.Action taken: used another device.Patient outcome post surgery: successful repair.No ae to patient.Patient initial a additional information from the affiliate (b)(6)2018 : 1.The product has been discarded.2.The anchor tip broke inside the patient but broken piece was retrieved from the patient and there was nothing left in the patient.No patient harm.3.There was 2 min delay in surgery.Additional information from the affiliate (b)(6)2018 : the anchor did not break while pulling suture through the system.There were 4 sutures.The type of suture was orthocord.There were 4 tails of the suture.How long were the suture limbs and were they equal in length->no the sutures were slightly tangled.The anchor broke while looking for the hole.Not clear if the area was adequately cleared.Did the surgeon use a technique to maintain the location of the awled hole? what technique?-> does not like leaving ask in situ so difficult what to do.The surgeon did slightly lever the anchor while searching for the hole.Limited forces were applied to the system while searching for the hole.

Brand Name
5.5 HEALIX ADVANCE KNTLSS PK
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7756350
Report Number1221934-2018-54403
Device Sequence Number1319269
Product Code MBI
UDI-Device Identifier10886705023486
UDI-Public10886705023486
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K130539
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number222334
Device Lot NumberL598100
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer08/12/2018
10/30/2018
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date08/28/2018
10/31/2018
Patient Sequence Number1